|Bipolar and HIV
Aug 31, 2005
I have recently read your response to someone who is HIV+ wanting an antedepressant. I am a 33 year old woman, HIV+. I have been HIV+ for 10 years now.My CD4 cout is 320. I am also bipolar so am taking a cocktail of drugs. Is venlafaxine XR, Chlorpromazine, Lamotragine safe to take with HIV. I have really bad (suicidal) bouts of depression for long periods of time
I had liver function tests done and was told it was too high - what was this testing for and what does it mean.
| Response from Dr. Horwath
These drugs should not be a problem in relation to the HIV infection. The problem is that if you're having serious episodes of depression with suicidal thought, then you should speak to your psychiatrist about re-evaluating the treatment. In my experience, lamotrigine is sometimes used in too low doses. Speak to your doctor about getting a lamotrigine level and adjusting the dose if it's appropriate.
Liver function tests are blood test that measure the level of certain enzymes in your blood. Some drugs metabolized by the liver can cause these levels to rise. This does not necessarily mean liver damage, but it should be monitored regularly, and if the levels rise too much, one or more of the medications may need to be stopped.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hpv After Licking Penis Sign Of HIV AIDS
- Jock Itch After Topping With Condom What Are The Chances Of HIV
- Pain In Balls After Happy Ending Sign Of HIV AIDS
- Painful Urination After Sucking Penis Worried I Have HIV
- Red Spots After Anal Sex Bottom Worried I Have HIV
- Thrush After Broken Condom Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.